Alert archive / Idaho / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 4, 2014, 2:04 PM MDT for 9 counties in Idaho. It took effect at Jul 5, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2014, 2:04 PM MDT (20:04 UTC)
- In effect from
- Jul 5, 2014, 12:00 PM MDT
- Expired
- Jul 5, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2716 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS85 KPIH 042004 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT FRI JUL 4 2014 IDZ410-050900- /O.NEW.KPIH.FW.W.0001.140705T1800Z-140706T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 204 PM MDT FRI JUL 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410 BELOW 5500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 5500 FEET...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM BELOW 5500 FEET. * TIMING: NOON TO 8 PM MDT SATURDAY * WIND: SOUTHWEST WINDS 20 MPH GUSTING TO 30 TO 35 MPH. * HUMIDITY: 7 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL PROMOTE RAPID FIRE GROWTH OF NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
164 WWUS85 KPIH 050918 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT SAT JUL 5 2014 IDZ410-051900- /O.CON.KPIH.FW.W.0001.140705T1800Z-140706T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 318 AM MDT SAT JUL 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410 BELOW 5500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM BELOW 5500 FEET. * TIMING: NOON TO 8 PM MDT SATURDAY * WIND: SOUTHWEST WINDS 20 MPH GUSTING TO 30 TO 35 MPH. * HUMIDITY: 7 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL PROMOTE RAPID FIRE GROWTH OF NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
254 WWUS85 KPIH 051800 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1200 PM MDT SAT JUL 5 2014 IDZ410-060200- /O.CON.KPIH.FW.W.0001.000000T0000Z-140706T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 1200 PM MDT SAT JUL 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410 BELOW 5500 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM BELOW 5500 FEET. * TIMING: THROUGH 8 PM MDT TODAY * WIND: SOUTHWEST WINDS 20 MPH GUSTING TO 30 TO 35 MPH. * HUMIDITY: 7 TO 15 PERCENT. * IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL PROMOTE RAPID FIRE GROWTH OF NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
055 WWUS85 KPIH 060148 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 748 PM MDT SAT JUL 5 2014 IDZ410-060300- /O.EXP.KPIH.FW.W.0001.000000T0000Z-140706T0200Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 748 PM MDT SAT JUL 5 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 410 BELOW 5500 FEET... THE RED FLAG WARNING BELOW 5500 FEET WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 4, 1:58 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 4, 1:58 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MDT FRI JUL 4 2014 .DISCUSSION...SATELLITE IMAGERY SHOWS SOME INSTABILITY WHERE A MINOR WAVE CROSSING WESTERN MONTANA TRAILS SOUTH THROUGH GILMORE AND THE LEMHI RANGE. NO THUNDERSTORMS YET...AND THE DISTURBANCE WILL BE JUST NIPPING MONIDA PASS AREA IN ANOTHER COUPLE OF HOURS. THE OTHER AREA IS A THIN CONVECTIVE LINE FROM NEAR ROGERSON TO THE SOUTH SIDE OF POCATELLO. THE WAVE IN WESTERN MONTANA ALSO EXTENDS SOUTH TO NEAR ROGERSON TO INTERSECT THIS LINE. SIMILAR STORY...SATELLITE DERIVED WINDS SHOW SOME MID LEVEL CONVERGENCE...BUT NO THUNDERSTORMS SO FAR AND GIVEN ANOTHER COUPLE OF HOURS...WILL BE APPROACHING THE WYOMING LINE. BY THIS EVENING AND FIRE WORKS TIME...THREAT OF THUNDERSTORMS SHOULD BE OVER. MONSOON MOISTURE REMAINS DOWN IN ARIZONA ON THE SOUTH SIDE OF A BROAD AND FLAT HIGH PRESSURE RIDGE. THROUGH TUESDAY...MODELS KEEP US IN DRY AIR. WEDNESDAY AND THURSDAY MIGHT SEE SOME OF THAT UNSTABLE AIR WORK NORTH TO IDAHO. THE 12Z RUN OF THE GFS MODEL GOT A LITTLE DRIER. TRYING TO TIME AN EASTERLY WAVE SOUTH OF THE RIDGE 5 DAYS OUT IS DIFFICULT. FOR NOW LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR WEDNESDAY AND THURSDAY. BESIDES...MODELS SHOW A TROUGH WORKING THROUGH WASHINGTON STATE ABOUT THAT TIME. RS && .AVIATION...TERMINALS EXPECTED TO REMAIN VFR THROUGH PERIOD. THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON/EVENING...BUT SHOULD REMAIN CONFINED TO THE SOUTHEAST HIGHLANDS. HINSBERGER && .FIRE WEATHER...ISOLATED DRY THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHEAST HIGHLANDS THIS AFTERNOON/EVENING. TOMORROW...A DRY COLD FRONT WILL DROP OUT OF THE CENTRAL MOUNTAINS. THIS WILL RESULT IN GUSTY SURFACE WINDS ACROSS THE SNAKE PLAIN. SPC OUTLOOK SUPPORTS ELEVATED FIRE RISK TOMORROW ACROSS THE UPPER SNAKE PLAIN. COMBINATION OF WINDS AND LOW HUMIDITY WILL BRING THE FIRST RED FLAG WARNING TO SOUTHEAST IDAHO OF THE YEAR AS FUELS BELOW 5500 FT ARE CRITICAL. BEYOND TOMORROW...DRY CONDITIONS WILL PERSIST WITH NO SIGNIFICANT WINDS EXPECTED. MODELS ARE HINTING AT THE RETURN OF MONSOON MOISTURE WEDNESDAY MEANING A RETURN OF ISOLATED THUNDERSTORMS TO THE FORECAST. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY BELOW 5500 FEET FOR THE IDZ410. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:10 PM MDT | Special Weather Statement | PIH | Bear Lake | 80 min |
| Jul 4, 2:44 PM MDT | Special Weather Statement | PIH | Cassia | 46 min |
| Jul 4, 4:28 PM MDT | Special Weather Statement | PIH | Bannock | 47 min |
Nearby
Red Flag Warnings in Idaho, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.